# SDR SIMA201023801

- Difficulty date: August 25, 2010
- Submitted: August 26, 2010
- Operation: Air carrier
- Aircraft: N712AE
- Make and model: Emb EMB-135LR
- Aircraft serial: 145247
- Aircraft time: 23,636 hours, 20,828 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: BR90002
- Condition: Defective
- Location: Cabin
- Stage of operation: UK
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

ON FLIGHT 4524 THE CREW REPORTED A STRONG SMOKE ODOR COMING FROM A PASSENGER SERVICE UNIT AT SEAT 8A IN THE  CABIN.  THE CAPTAIN DECLARED AN EMERGENCY AND THE AIRCRAFT LANDED WITHOUT INCIDENT AT BOS.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  FOUND BURNING ODOR FROM BALLAST AT SEATS 7A AND 8A.  REMOVED AND REPLACED CEILING BALLASTS IAW EMB AMM 33-21-05.  THE OPERATIONAL CHECK WAS GOOD, NO FURTHER SMOKE SMELL NOTED.  RE-SECURED PASSENGER SERVICE UNIT LATCH AT SEAT 8A AS REQUIRED.  THE AIRCRAFT WAS RETURNED TO SERVICE.
